IEICE Electronics Express
Online ISSN : 1349-2543
ISSN-L : 1349-2543
LETTER
A novel uniform asymptotic solution for reflection of a Gaussian beam at a dielectric interface
Dinh T. QuangKeiji GotoToru KawanoToyohiko Ishihara
Author information
JOURNAL FREE ACCESS

2011 Volume 8 Issue 6 Pages 397-403

Details
Abstract

We have derived a novel uniform asymptotic solution for reflection of the Gaussian beam that is incident on a dielectric interface from a denser medium to a rarer one. The validity of the novel uniform asymptotic solution has been confirmed by comparing with the reference solution. It has been shown that the transition beam plays an important role to connect two different solutions smoothly through the transition region. It becomes apparent that, near the critical angle of the total reflection, the Gaussian beam is displaced to either direction by the interference between the geometrically reflected beam and the lateral beam.

Information related to the author
© 2011 by The Institute of Electronics, Information and Communication Engineers
Previous article
feedback
Top